Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 11, 2020, 1:34 PM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 11, 2020, 9:00 PM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 1:34 PM MDT (19:34 UTC)
- In effect from
- Apr 11, 2020, 9:00 PM MDT
- Expired
- Apr 13, 2020, 12:00 AM MDT
- In force
- 27 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3374 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS74 KEPZ 111934 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 134 PM MDT Sat Apr 11 2020 NMZ413-TXZ419-121200- /O.NEW.KEPZ.WI.Y.0009.200412T0300Z-200413T0600Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 134 PM MDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...East slopes of the Franklin and Organ Mountains. * WHEN...From 9 PM this evening to midnight MDT Sunday night. * ADDITIONAL DETAILS...The strongest winds are expected to be after midnight through Sunday afternoon. Some blowing dust is possible Sunday afternoon which could reduce visibilities in localized areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ403-407-410-411-414>417-TXZ420>424-121200- /O.NEW.KEPZ.WI.Y.0009.200412T1500Z-200413T0300Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Mimbres Basin-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 134 PM MDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Lowlands of southwest and south-central New Mexico along with the Sacramento Mountains. * WHEN...From 9 AM to 9 PM MDT Sunday. * ADDITIONAL DETAILS...Some patchy blowing dust is possible reducing visibilities to 3 to 5 miles, especially along the I-10 corridor and east of White Sands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 26
2 follow-up statements
502 WWUS74 KEPZ 112052 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 252 PM MDT Sat Apr 11 2020 TXZ418-121200- /O.EXA.KEPZ.WI.Y.0009.200412T1500Z-200413T0300Z/ Western El Paso County- Including the cities of Downtown El Paso, West El Paso, and Upper Valley 252 PM MDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...West El Paso County. * WHEN...From 9 AM to 9 PM MDT Sunday. * ADDITIONAL DETAILS...Some patchy blowing dust is possible reducing visibilities to around 5 miles Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ413-TXZ419-121200- /O.CON.KEPZ.WI.Y.0009.200412T0300Z-200413T0600Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 252 PM MDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...East slopes of the Franklin and Organ Mountains. * WHEN...From 9 PM this evening to midnight MDT Sunday night. * ADDITIONAL DETAILS...The strongest winds are expected to be after midnight through Sunday afternoon. Some blowing dust is possible Sunday afternoon which could reduce visibilities in localized areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ403-407-410-411-414>417-TXZ420>424-121200- /O.CON.KEPZ.WI.Y.0009.200412T1500Z-200413T0300Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Mimbres Basin-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 252 PM MDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Lowlands of southwest and south-central New Mexico, Hudspeth County along with the Sacramento Mountains. * WHEN...From 9 AM to 9 PM MDT Sunday. * ADDITIONAL DETAILS...Some patchy blowing dust is possible reducing visibilities to 3 to 5 miles Sunday afternoon, especially along the I- 10 corridor and east of White Sands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 26
107 WWUS74 KEPZ 121037 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 437 AM MDT Sun Apr 12 2020 NMZ413-TXZ419-130600- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-200413T0600Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 437 AM MDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...East slopes of the Franklin and Organ Mountains. * WHEN...Until midnight MDT Sunday night. * ADDITIONAL DETAILS...The strongest winds are expected to be this afternoon. Some blowing dust is possible which could reduce visibilities in localized areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ403-407-410-411-414>417-TXZ418-420>424-130300- /O.CON.KEPZ.WI.Y.0009.200412T1500Z-200413T0300Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Mimbres Basin-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 437 AM MDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Lowlands of southwest and south-central New Mexico, Hudspeth County along with the Sacramento Mountains. * WHEN...From 9 AM to 9 PM MDT Sunday. * ADDITIONAL DETAILS...Some patchy blowing dust is possible reducing visibilities to 3 to 5 miles Sunday afternoon, especially along the I- 10 corridor and east of White Sands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:07 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 11, 11:07 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1107 AM MDT Sat Apr 11 2020 .AVIATION...18Z TAF CYCLE P6SM SKC-SCT150 to start period with increasing clouds from the west through the evening becoming FEW-SCT070-090 SCT-BKN150-200. Isolated -SHRA or -TSRA BKN030-040 possible mainly west of the Continental Divide between 21Z-06Z. Near the AZ border after 06Z some areas of CIGS BKN010-020 possible until 16Z. Winds will be the main impact out of the west to southwest increasing to 15-25G35KTS this afternoon and remaining breezy through the period. Eastern mountain slopes including at KELP will be stronger after 03Z with 20-30KTS with gusts to 35-40KTS likely. && .PREV DISCUSSION...334 AM MDT Sat Apr 11 2020... .SYNOPSIS... An upper-level system will bring breezy to windy conditions for the Borderland for the weekend with strongest winds expected to be along east-facing slopes of area mountains Saturday night into Sunday morning and then across far West Texas on Sunday. Areas west of the Continental Divide could see a thunderstorm on Saturday. On Monday, another storm system could bring showers to Central NM, but the rest of the week looks dry with light winds. Temperatures will warm each day to just above normal by next weekend. && .DISCUSSION... .SHORT TERM...Today and tonight... We continue to keep our eyes to the west as the next Pacific low pressure system finally rounds the base of it's track and begins to head east across S AZ toward our region. By 00Z this afternoon, the upper low will be over the Tucson area. Late this evening, and overnight, the system will open up and rapidly track across our area. During the course of the day we will see slight increases in pressure gradients, along with slight increases in winds aloft as a jet noses in late from the SW. Through the mixing depth today winds don't get more than 30kts. Thus we won't see a "wind event" kind of day. In addition there will be a minor gain in mid/low level moisture as PWATs go from around 0.15" to near 0.50". Models show some meager instability for areas generally west of the Rio Grande, with slightly negative LIs and CAPEs in the 100-300 J/kg range. Area wide this means a day of increased winds, with ave afternoon winds in the 20 to 25 mph range with gusts in the 30-35 mph range. In addition there is likelihood that there will be isolated mid and late afternoon/early evening thunderstorms over Hidalgo, Grant, western Sierra and Luna counties. Overnight, snow levels drop to around 7500ft. Thus there could be some isolated and brief snowfalls over the higher terrain out west. No significant accumulations are expected given warm ground temps. Tonight as the system passes across S NM and Far W TX we will see increasing winds off the surface. Overnight we see winds in the 40kt range just off the surface for areas east of the Rio Grande. Thus we expect east slope event winds for El Paso/White Sands/Otero Mesa areas. Those winds will keep overnight low temperatures up for some locations. A Pacific cool front will push in overnight and allow for slightly cooler temperatures out west, and all areas for Sunday. && 14 .LONG TERM... By Sunday, the upper-level low will be an open trough, pushing into the Southern Plains and Gulf States. The Southeast US could be in for a rough Easter Sunday. For the Borderland though, weather will be much quieter. Flow aloft will remain strong behind Saturday's system keeping a decent but broad surface low in place across OK and TX. The placement of this low will keep tight gradients in place for the area meaning Sunday will be the breeziest to possibly windiest day of the week ahead. Winds speeds will be strongest along the International Border, especially for areas east of El Paso. A wind advisory may be needed as sustained wind speeds will be close to criteria. The system will also drive a strong cold front through the Plains with the front expected to make it to roughly the RGV by Monday morning. The airmass looks to cool Monday morning lows, but W'LY flow aloft is expected to push the airmass back to the east allowing highs to warm well into the 70s in the lowlands though still a few degrees below normal on Monday. Meanwhile, a clipper- style system is expected to move across Central NM bringing with it scattered to widespread showers as it passes as well as minor drop in temperatures for Tuesday. For now, it looks like best rain chances will be north of our CWA though the Gila, TCS, and the Sacramento Mountains could see some light rain showers with higher elevations seeing some snow in the morning. Precip chances will be confined to Monday and early Tuesday. The rest of the period (Wednesday onwards) looks very quiet while a broad trough covers the CONUS. Seasonably weak WNW to NW'LY flow will keep the forecast dry with mainly light winds. Highs will gradually warm to near or just above normal by next weekend. && 34 .FIRE WEATHER... The general weather pattern across the Southwestern U.S. will promote mostly dry and usually breezy to windy conditions through at least Monday. An approaching deep Pacific low pressure system will make for a breezy to windy afternoon. Conditions will be quite dry east of the Rio Grande were fire weather conditions will be elevated with min RH in the low teens and winds near 20 mph for several hours in the afternoon. To the west a bit of moisture will move in. This will allow for more clouds and enough instability for some isolated showers and thunderstorms over the Gila and Southwest Deserts of Hidalgo, Luna, and western Sierra counties. As the storm system tracks across the area tonight, we may see just a few late evening and overnight showers, and even light and brief snow above 7500ft out west. On Sunday we will again see breezy and windy conditions, but our min RH's will stay above 20% behind an overnight Pacific cool front which will lower temperatures a couple more degrees. For Monday afternoon into Tuesday another short-wave disturbance tracks across the Four Corners region. The area mountain will see a slight chance for precipitation, a few showers or storms may also track across the lowlands north of and east/west line through Hatch. Behind the departing shortwave we see lighter winds and slightly below normal temperatures Tuesday and Wednesday. Warmer conditions return Thursday into the next weekend with winds slightly increased, but not windy. && 14 && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 51 72 50 / 0 0 0 0 Sierra Blanca 72 43 69 43 / 0 0 0 0 Las Cruces 70 44 69 44 / 0 0 0 0 Alamogordo 74 44 74 45 / 0 0 0 0 Cloudcroft 51 29 51 30 / 0 10 0 0 Truth or Consequences 72 46 72 45 / 10 10 0 0 Silver City 61 38 59 40 / 20 20 0 0 Deming 70 42 69 41 / 10 10 0 0 Lordsburg 66 40 66 40 / 20 20 0 0 West El Paso Metro 74 49 73 50 / 0 0 0 0 Dell City 76 45 74 42 / 0 0 0 0 Fort Hancock 79 47 76 46 / 0 0 0 0 Loma Linda 68 43 67 44 / 0 0 0 0 Fabens 76 48 74 48 / 0 0 0 0 Santa Teresa 72 45 71 46 / 0 0 0 0 White Sands HQ 72 49 72 50 / 0 0 0 0 Jornada Range 71 43 72 44 / 0 0 0 0 Hatch 72 44 72 43 / 10 10 0 0 Columbus 71 45 71 46 / 0 0 0 0 Orogrande 73 45 73 44 / 0 0 0 0 Mayhill 64 36 64 32 / 0 10 0 0 Mescalero 62 32 61 33 / 0 10 0 20 Timberon 59 29 60 31 / 0 10 0 0 Winston 64 35 64 35 / 20 20 0 0 Hillsboro 69 41 69 40 / 10 20 0 0 Spaceport 71 40 72 42 / 10 10 0 0 Lake Roberts 62 31 61 34 / 20 20 0 0 Hurley 63 37 62 38 / 20 20 0 0 Cliff 67 35 65 35 / 20 20 0 0 Mule Creek 62 38 60 39 / 20 20 0 0 Faywood 66 39 64 39 / 10 20 0 0 Animas 67 38 69 41 / 30 30 0 0 Hachita 67 37 68 40 / 20 20 0 0 Antelope Wells 68 39 70 41 / 20 30 0 0 Cloverdale 61 38 64 40 / 30 30 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14/34/26
Hazardous weather outlook, Apr 11, 5:43 AM MDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 543 AM MDT Sat Apr 11 2020 NMZ401>417-TXZ418>424-121145- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 543 AM MDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No significant hazardous weather is expected at this time. Wind will be on the increase today with breezy to windy and gusty conditions by early afternoon. Expect SW to W winds of 15 to 25 mph with some gusts to 35 mph. Minimal dust impact expected. A few showers and some isolated weak thunderstorms possible for areas near the Continental Divide late afternoon through early evening. Hazards should be minimal with no flooding or severe storms expected. A few storms may produce local strong outflow winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. Breezy to windy and gusty conditions again Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
Nearby
Wind Advisories in New Mexico, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.